I have been on AD's and anti-anxiety meds for 14 years. At first, there wasn't any real weight gain.
Fast forward to 3 years ago, I switched to Effexor and Ativan. Those two work great to control my mental health issues, however I gained a quick 50 lbs.
Intermittent exercise over the last year has, I guess, helped to lose 10lbs...but it took A YEAR. My diet is proper. My wife and I eat well portioned and balanced meals. I have had my thyroid checked, and every other test I can think of, but this weight will not go any where.
Now I am really upset. Beyond angry even. 5 weeks ago I decided I had enough. Enough being teased, enough being embarressed. I ramped it up. Literally 30 out of the last 35 days I have been exercising intensely. Switching one day running 3 miles, the next day intense weight lifting. I was a college athlete, I know what a hard workout is, and I have been pushing myself through hard workouts. Our diet hasn't changed (I have not been eating more food unconsciously as a result of the increased activity)....I just weighed myself...I HAVE GAINED 2.5 LBS since I have started. How does this happen?
March 18th - 210 lbs March 27th - 210 lbs April 1st - 213 lbs (3 pound weight gain over 4 DAYS???) April 8th - 211.5 lbs April 15th - 210 (so I gained 3 pounds in 4 days, then it took 2 weeks to take it off) April 24th - 212.5 lbs
HOW DOES THIS HAPPEN????
I am sick of this...what's the point of being sore and tired all the time, if it doesn't work at all? Not only does it not work, but as of 20 minutes ago, all of the extra work has only succeeded in reversing the desired effects. You are going to ask me how I feel, and how do my clothes fit. I feel fine, and my clothes fit the same. I am sorry, but I am angry. I am sick of being embarrassed and apologizing to my wife for how I look. I need answers. I need the answers that neither my PCP, Nutritionist, nor my Psychopharmacologist have been able to provide.
If there is anyone out there, that can offer anything to me, for any science at all as to how this is happening. I am all ears.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.